MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the calcified popliteal artery.A 5.0mmx80mmx135cm sterling balloon catheter was advanced for dilatation; however, during the initial inflation at rated burst pressure, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was good.
 
Additional Manufacturer Narrative
Device evaluation by mfr.: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was a longitudinal tear 41mm long starting from the distal end of the balloon.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9992135
Report Number2134265-2020-05534
Device Sequence Number3836672
Product Code DQY
UDI-Device Identifier08714729122951
UDI-Public08714729122951
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2022
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0023989130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date07/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR